Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 435, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 23, 2007, 12:38 AM MDT for Keith County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 12:38 AM MDT (06:38 UTC)
- Expired
- Aug 23, 2007, 1:17 AM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
The radar
The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 12:42 AM MDT | TSTM WND GST 58 | Ogallala, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 230637 SVRLBF NEC101-230730- /O.NEW.KLBF.SV.W.0435.070823T0638Z-070823T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1238 AM MDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEITH COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF OGALLALA... * UNTIL 130 AM MDT * AT 1233 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LEMOYNE TO 10 MILES SOUTHWEST OF BRULE... OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF OGALLALA TO BIG SPRINGS...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OGALLALA BY 1245 AM MDT... OGALLALA AND KEYSTONE BY 1250 AM MDT... ROSCOE BY 1255 AM MDT... PAXTON BY 115 AM MDT... SARBEN BY 120 AM MDT... LAT...LON 4136 10129 4103 10130 4102 10203 4139 10192 TIME...MOT...LOC 0638Z 278DEG 31KT 4134 10163 4099 10197 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 230658 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 157 AM CDT THU AUG 23 2007 NEC101-230730- /O.CON.KLBF.SV.W.0435.000000T0000Z-070823T0730Z/ KEITH NE- 1257 AM MDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM MDT FOR KEITH COUNTY... AT 1253 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF SARBEN TO HIGHWAY 61 MILE MARKER 80...OR ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF OGALLALA TO 9 MILES SOUTH OF OGALLALA...MOVING EAST AT 35 MPH. PERSONS IN THE PATH OF THIS STORM...SHOULD SEEK SHELTER IN A SMALL INTERIOR ROOM AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS WILL BE NEAR... INTERSTATE 80 MILE MARKER 140 BY 105 AM MDT... SARBEN AND PAXTON BY 115 AM MDT... LAT...LON 4136 10129 4103 10130 4102 10203 4139 10192 TIME...MOT...LOC 0657Z 278DEG 31KT 4132 10132 4100 10171 $$ BUTTLER
000 WWUS53 KLBF 230717 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 216 AM CDT THU AUG 23 2007 NEC101-230726- /O.CAN.KLBF.SV.W.0435.000000T0000Z-070823T0730Z/ KEITH NE- 116 AM MDT THU AUG 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KEITH COUNTY IS CANCELLED... THE LINE OF THUNDERSTORMS RESPONSIBLE FOR THE SEVERE THUNDERSTORM WARNING HAD WEAKENED AND MOVED EAST OF KEITH COUNTY. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE NEXT COUPLE OF HOURS...WITH BRIEF PERIODS OF HEAVY RAIN...GUSTY WINDS TO 40 MPH AND FREQUENT LIGHTNING. IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4136 10129 4103 10130 4102 10203 4139 10192 TIME...MOT...LOC 0716Z 278DEG 31KT 4130 10110 4098 10150 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:15 PM MDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 22, 7:15 PM MDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT WED AUG 22 2007 .WILL ISSUE AN UPDATE SHORTLY TO INCREASE POPS IN THE NORTHERN AND WESTERN ZONES AND TO DROP THE SEVERE THUNDERSTORM WATCH FROM THE REMAINDER OF THE CWA. IMPRESSIVE CONVECTION IN THE PANHANDLE...ASSOCIATED WITH A STRONG WAVE CROSSING WYOMING...WILL MOVE ACROSS THE NRN HALF OF THE CWA OVERNIGHT. FURTHER SOUTH...CONVECTION OVER E CENTRAL COLORADO...ORIENTED ALONG THE STATIONARY FRONT...SHOULD REMAINED ANCHORED ALONG THIS FEATURE OVERNIGHT. WITH THIS IN MIND...BEST CHANCES FOR PCPN OVERNIGHT REMAIN WITH THE ELEVATED CONVECTION IN THE NRN ZONES. WITH THE WATCH NOT COVERING ANY OF THESE AREAS AND WITH THE SRN AND CENTRAL ZONES CONVECTION FREE FOR THE REMAINDER OF THE EVENING...WILL CANCEL THE WATCH. WOULDNT BE SURPRISED TO SEE A WATCH HOISTED NORTH AND NORTHWEST OF LBF LATER ON AND WILL CONTINUE TO MONITOR THE SITUATION UP THERE. && .PREVIOUS DISCUSSION FOLLOWS... ISSUED AT 343 PM CDT WED AUG 22 2007 .SYNOPSIS... SFC FRONT AT 20Z LOCATED FROM NEAR GOODLAND NORTHEAST THROUGH HASTINGS. RADAR COMPOSITE HAS HAD ELEVATED CONVECTION ALL DAY ACROSS THE CNTRL SANDHILLS WHICH UNTIL 1930Z BEGAN TO TURN RIGHT INTO LOUP AND CUSTER COUNTY. ISOLATED THUNDERSTORMS DEVELOPING ALONG FONT TO OUR SOUTH ATTM. && .DISCUSSION... FLASH FLOOD THREAT REMAIN TONIGHT FOR FRONTIER COUNTY AND ALSO IN THE NORTHEASTERN COUNTIES...MAINLY EAT OF SPRINGVIEW THROUGH BURWELL. ALTHOUGH THE MOST INTENSE STORMS SHOULD REMAIN OFF TO OUR SOUTHEAST...HIGH PWS WILL ENHANCE THE HEAVY RAINFALL THREAT. COVERAGE WILL DIMINISH THIS EVENING...THEN CHCS ENHANCE ACROSS THE NCTRL AFTER MIDNIGHT AS MID LEVEL TROUGH PUSHES EAST. MOSTLY CLOUDY THURSDAY AND TRENDED COOLER NEAR A 50/50 MAV/MET GUIDANCE BLEND FOR TEMPS. LINGERING CHC POPS EAST...WITH DEVELOPMENT ACROSS SRN COUNTIES ANTICIPATED BY LATE AFTERNOON INTO THURSDAY NIGHT. ALSO TRENDED TEMPS DOWN FRIDAY DUE TO CLOUDINESS AND PREVAILING EASTERLY WINDS. CARRYING SLIGHT CHC FRIDAY AS MID LEVEL TROUGH PASSES. CHCS COULD CARRY INTO FRIDAY NIGHT...ALTHOUGH HAVE WENT DRY THIS FCST PKG. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY WITH A WARM FRONT COMING THROUGH FROM THE WEST SATURDAY NIGHT. THIS MAY LEAD TO SOME OVERNIGHT CONVECTION NCTRL. NEXT UPPER TROUGH IS THEN PROGGED TO ARRIVE MONDAY NIGHT/TUESDAY. MORE TSRA...SCT TO NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE...GIVEN POSSIBLE TAP OF MOISTURE FROM DEAN REMNANTS. && .AVIATION... AREAS OF MVFR CIGS AND VSBYS TONIGHT MAINLY DUE TO THUNDERSTORMS INITIALLY. IN WAKE OF CONVECTION...STRATUS WITH AREAS OF IFR CIGS AND WIDESPREAD MVFR CIGS AND AND VSBY TO IMPACT TAF SITES KLBF AND KVTN. && .HYDROLOGY... HEAVY RAINFALL FEEL ACROSS HOOKER AND MCPHERSON COUNTY TODAY WITH ENHANCED HEAVY RAINFALL FOR ALL AREAS EAST OF BROKEN BOW THROUGH AINSWORTH WITH NUMEROUS REPORTS OF STANDING WATER. GOING FFW IS WARRANTED DUE TO VERY LOW FFG VALUES IN THE WARNING AREAS. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010-028-029-071. && KAR/DP/CLB
Hazardous weather outlook, Aug 22, 8:16 PM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 916 PM CDT WED AUG 22 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-232115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 916 PM CDT WED AUG 22 2007 /816 PM MDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS ALL OF WESTERN AND NORTH CENTRAL OVERNIGHT...AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST OF THE NORTHERN ROCKIES. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE...MAINLY NORTH OF A LINE FROM IMPERIAL...TO STAPLETON...TO BURWELL. HAIL AND HEAVY RAIN ARE THE MAIN SEVERE WEATHER THREATS. A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY MORNING FOR FRONTIER...KEYA PAHA...BOYD...HOLT...ROCK...GARFIELD AND WHEELER COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN. A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 33 min |
| Aug 22, 9:46 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 59 min |
| Aug 22, 10:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 63 min |
| Aug 22, 11:53 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Thomas | 43 min |
| Aug 23, 12:22 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 38 min |
| Aug 23, 12:46 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.